Please use this identifier to cite or link to this item: http://ahro.austin.org.au/austinjspui/handle/1/11052
Title: Carbimazole-induced agranulocytosis: does antineutrophil cytoplasmic antibody have a role?
Authors: Yip, G;Ekinci, Elif I;Lee, S T;Jerums, George;Grossmann, Mathis
Affiliation: Department of Medicine, Austin Health, Heidelberg, Victoria, Australiatoria, Australia
garyyip2001@yahoo.com.au
Issue Date: 1-Apr-2010
Citation: Internal Medicine Journal; 40(4): 300-3
Abstract: Carbimazole is a drug that is widely used for hyperthyroid disorders, such as Graves' disease. Agranulocytosis is a rare idiosyncratic adverse reaction to the drug which is potentially fatal. This report describes a patient with a history of successfully treated pyoderma gangrenosum, who developed agranulocytosis 3 weeks after commencement of carbimazole for Graves' disease. It may give credence to the theory that implicates antineutrophil cytoplasmic antibodies in the pathogenesis of agranulocytosis induced by antithyroid drugs.
Internal ID Number: 20529040
URI: http://ahro.austin.org.au/austinjspui/handle/1/11052
DOI: 10.1111/j.1445-5994.2009.02143.x
URL: http://www.ncbi.nlm.nih.gov/pubmed/20529040
Type: Journal Article
Subjects: Adult
Agranulocytosis.chemically induced.diagnosis.immunology
Antibodies, Antineutrophil Cytoplasmic.biosynthesis.blood.physiology
Carbimazole.adverse effects
Female
Humans
Appears in Collections:Journal articles

Files in This Item:
There are no files associated with this item.


Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.